Ever since I stopped taking Rapamune (an immune suppressant) and V-fend (an anti-fungal), I've been getting nauseous daily, and I occasionally get as far as the old heave-ho. This week, digestive problems ensued. Basically, I feel slightly bilious all the time.
Could this be gvh (graft versus host)? It makes sense that if you eliminate the drug that was keeping your new immune system from doing naughty things to the rest of you (in my case, my digestive system, where I've had issues before) said system will begin to flex its muscles. Knowing that a little gvh may be a good thing, since it (the graft) should also attack other foreign-looking cells such as leukemic ones, I decided to soldier on and not complain. Then came the egg. In the wrong direction.
That's it. It's one thing to have the dry heaves; quite another to lose your breakfast hours after you've eaten it. Eggs apparently hang around for a while. I've tried to make this as tasteful as possible, given the subject. I promise it gets better from here.
I broke down and emailed my doctor. As much as I didn't want to increase the dosage of Prednisone (an anti-inflammatory steroid), I didn't want to feel queasy all the time either. Predictably, he advised me to go from 10 mg. to 20. This is not a high dose, but math whizzes may note it is double. Prednisone has been good to me, so I should not complain. It has helped me gain 20 needed pounds by tamping down nausea and reducing inflammation in my digestive track. It's filled in the sharp edges of my face, given me squirrelish energy and only destroyed a small part of my sleep. I have accomplished much with its assistance. I popped 10 mg. at dinner last night.
But as Prednisone giveth, it also taketh away. It's side effects can be devastating, but in small doses and for short periods of time, it helps more than hurts. So I'm sitting here listening to the early morning rain and the dog whine for his breakfast, and at the same time, writing and eating a banana. I'm starving, but this could be a mental response. It's as though the Prednisone were whispering in my ear: eat more; do more. You have two hands: use both. And chew while you sit there thinking and typing.
At least I don't feel bilious.